MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; THERMAL INFUSION FLUID
Model Number 903-00006
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The disposable set involved in this incident was discarded therefore was not available for investigation.It was reported that at the end of the procedure, while removing the disposable set, staff observed blood staining around the right side of the heat exchanger.The patient was transferred to another hospital for different medical care and later expired.The user facility confirmed that the device did not contribute to the patient's death.As per belmont's procedure, a report is being submitted.A leak would be obvious to the user while interacting with the device.The disposable set can be exchanged to continue infusion.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.There was no report that the blood stains impacted the functionality of the device.The rapid infuser involved in the incident was functionally tested onsite and passed with no issues.The disposable set used during the procedure was discarded and was not available for investigation.The lot number of the disposable set involved was unknown.However, an image of a disposable set in stock with lot # 20250712 was provided.A review of the lot history for this lot identified no other related complaints.No device malfunction could be verified, and the root cause of the reported incident could not be determined.We will continue to monitor these incidents closely and take further corrective and preventive action if required.
 
Event or Problem Description
It was reported that at the end of the procedure, while removing the disposable set, staff observed blood staining around the right side of the heat exchanger.The patient was transferred to another hospital for a different medical care and later expired.The patient death was unrelated to the ri-2.The biomed will clean the unit and perform functional testing; results will be provided when available.

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
MDR Report Key24188418
Report Number1219702-2026-00001
Device Sequence Number21273875
Product Code LGZ
UDI-Device Identifier10896128002029
UDI-Public10896128002029
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2026
Initial Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown